Alert archive / Arkansas / Flash Flood Warnings in 2004

Flash Flood Warning 56, NWS Jackson, MS

June 28, 2004Chicot County, Arkansas

NWS Jackson, MS issued this flash flood warning at Jun 28, 2004, 10:46 AM CDT for Chicot County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2004, 10:46 AM CDT (15:46 UTC)
Expired
Jun 28, 2004, 1:45 PM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Chicot County, AR

The radar

The Jackson/Brandon,MS radar (KDGX), 178 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 3.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2004-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 547 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2004-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
547 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
907 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 281549
FFWJAN
ARC017-281845-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1046 AM CDT MON JUN 28 2004

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHICOT COUNTY IN SOUTHEAST ARKANSAS

* UNTIL 145 PM CDT

* AT 1046 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED   
THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN 13 MILES 
SOUTHWEST OF DERMOTT...MOVING EAST AT 10 MPH.

RADAR ESTIMATED 3 TO 4 INCHES OF RAIN FELL OVER THE AREA EARLIER 
THIS MORNING AND ADDITIONAL STORMS ARE BEGINNING TO MOVE INTO THE 
AREA AGAIN AND WILL BRING ANOTHER HALF INCH TO AN INCH OF RAIN 
THROUGH 145 PM.

PUBLIC ALREADY REPORTED FLOODING NEAR A HOSPITAL IN THE TOWN OF 
DERMOTT.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT IS
IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR 
CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. 

LAT...LON 3355 9145 3318 9143 3320 9114 3350 9126

$$

CAB
1 follow-up statement
000 
WGUS74 KJAN 281724
FFSJAN
ARC017-281845-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1222 PM CDT MON JUN 28 2004

FLASH FLOOD WARNING HAS BEEN CANCELLED FOR...

CHICOT COUNTY IN SOUTHEAST ARKANSAS

THE LATEST BATCH OF RAIN HAS MOVED OUT OF THE COUNTY AND THE TREAT 
FOR HEAVY RAIN HAS DIMINISHED...THUS THE FLASH FLOOD WARNING HAS 
BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 5:05 AM CDT, 5 hours 41 minutes earlier.

Area forecast discussion, Jun 28, 5:05 AM CDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
505 AM CDT MON JUN 28 2004

.UPDATE...HAVE DECIDED TO HOLD OFF ON THE FLASH FLOOD WATCH FOR
TODAY. THERE IS PLENTY OF CONVECTIVE PRECIPITATION ALONG THE HWY 82
CORRIDOR THIS MORNING...BUT RAINFALL HAS BEEN RELATIVELY MODERATE.
THE BEST POTENTIAL FOR INTENSE RAINFALL RATES IS PASSING BY THIS
MORNING WITH LITTLE NOTICE.

&&

.SHORT TERM...PRIMARY CONCERN IS THE HEAVY RAIN POTENTIAL THIS
MORNING IN MS COUNTIES ALONG THE HIGHWAY 82 CORRIDOR. SHOWERS AND
THUNDERSTORMS ARE FIRING UP ALONG A PERSISTENT LOW LEVEL BOUNDARY
IN ASSOCIATION WITH A WEAK MID LEVEL DISTURBANCE SLOWLY TRACKING
EAST ACROSS THE ARKLAMISS REGION. BOTH THE GFS AND ETA FORECAST
IMPRESSIVE LOW LEVEL MOISTURE TRANSPORT AND NEARLY OPPOSING
PROPAGATION/STORM MOTION VECTORS UNTIL ABOUT 18Z ALONG WITH
PRECIPITABLE WATER AIRMASS NEAR 2 INCHES IN THE AREA OF CONCERN.
GIVEN THE VERY LOW FFG VALUES AS LOW AS .7 IN/HR SOME CASES AM
CONSIDERING FFA FOR TODAY OVER NORTH CENTRL MS ALONG/N OF HWY 82.
WILL TAKE A CLOSE LOOK AT THE CONVECTIVE TREND BEFORE MAKING A FINAL
DECISION...BUT WATCH IS ALMOST CERTAIN AT THIS POINT.

FORECASTING PRECIP CHANCES FOR THE NEXT 48 HOURS WILL BE DIFFICULT.
CONVECTION OVER THE NORTH WILL PRODUCE AN OUTFLOW BOUNDARY THAT
SHOULD AID IN CONVECTIVE PRECIP DEVELOPMENT OVER CNTRL AND SRN
PORTIONS OF THE FORECAST AREA THIS AFTN. BELIEVE THAT CONVECTIVE
DEVELOPMENT WILL BECOME INCREASINGLY DIURNAL IN NATURE AS THE LONG
SERIES OF UPPER LEVEL PERTURBATIONS GRADUALLY WANES. STILL...WITH A
VERY MOIST AIRMASS IN PLACE...IT IS HARD TO GO MUCH LOWER THAN THE
MAV/MET POPS FOR TUESDAY AFTERNOON. HIGH TEMPERATURES SHOULD BE ON
THE INCREASE OVER THE NEXT FEW DAYS AS MID LEVEL HEIGHTS RISE
SOME.

&&

.LONG TERM...IT DOES NOT APPEAR THAT THE PATTERN WILL DRY OUT BASED
ON THE LATEST LONGER RANGE MODEL GUIDANCE. A GENERAL WEAKNESS IN THE
SUBTROPICAL RIDGE AND SHEAR AXIS REMAIN OVER THE FORECAST AREA TO
SOME DEGREE FOR THE NEXT 7 TO 10 DAYS...AND THIS PATTERN WILL
PROMOTE THE DEVELOPMENT OF DIURNAL CONVECTIVE PRECIPITATION. THE
MODELS ARE IN AGREEMENT THAT THE SMALL MID LEVEL HEIGHT RISES THAT
OCCUR DURING THE MID WEEK WILL BE ERADICATED LATER IN THE WEEK AS
THE UPPER MIDWEST/NE CONUS TROUGH REMAINS ACTIVE. HAVE LITTLE CHOICE
BUT TO INCLUDE CHANCE POPS THROUGH THE EXTENDED FORECAST. IT LOOKS
LIKE TEMPS WILL BE NEAR LATE JUNE AND EARLY JULY NORMALS.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

43/EC
Hazardous weather outlook, Jun 28, 7:43 AM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
743 AM CDT MON JUN 28 2004

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
291243-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
743 AM CDT MON JUN 28 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
STRONG THUNDERSTORMS WILL BE POSSIBLE FOR PORTIONS OF NORTHEAST
LOUISIANA...NORTH CENTRAL MISSISSIPPI AND SOUTHEAST ARKANSAS
THROUGH THIS AFTERNOON. GENERALLY ALONG AND NORTH OF A LINE FROM
BASTROP LOUISIANA...TO YAZOO CITY TO MACON MISSISSIPPI. STRONG
WIND GUSTS...LIGHTNING AND HEAVY RAINFALL WILL BE POSSIBLE.

THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A STALLED
FRONT...JUST NORTH OF THE AREA. STRONG WINDS ALOFT...COMBINED
WITH PLENTY OF MOISTURE AND SOME INSTABILITY...MAY LEAD TO STRONG
THUNDERSTORMS TODAY. THE MAIN CONCERN WILL BE WIND GUSTS FROM 40
TO 50 MPH...WHERE TREES MAY BE BLOWN OVER DUE TO THE GROUND BEING
SATURATED.  MORE HEAVY RAINFALL AND FREQUENT DANGEROUS LIGHTNING
WILL ALSO BE POSSIBLE.

...FLOODING...
SOUTHWEST WINDS ALOFT CONTINUE TO BRING PLENTY OF GULF MOISTURE
INTO THE REGION. WITH THE ATMOSPHERE BEING SO MOIST...PERIODS OF
HEAVY RAINFALL CAN BE EXPECTED. PONDING OF WATER ON
ROADWAYS...ALONG WITH MINOR FLOODING OF SMALL CREEKS...STREAMS
AND OTHER LOW LYING AREAS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT ANTICIPATED UNTIL NEXT MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.